Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 147, NWS La Crosse, WI

September 21, 2007Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 21, 2007, 6:13 PM CDT for Grant County, Wisconsin. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2007, 6:13 PM CDT (23:13 UTC)
Expired
Sep 21, 2007, 7:00 PM CDT
In force
47 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Grant County, WI

The radar

The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 6:15 PM CDTTSTM WND GST 50Patch Grove, WI
Sep 21, 6:19 PM CDTTSTM WND GST 54Mount Hope, WIPEA HAIL AS WELL.
Sep 21, 6:35 PM CDTTSTM WND GST 503 N Fennimore, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 21, 3:53 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 212313
SVRARX
WIC043-220000-
/O.NEW.KARX.SV.W.0147.070921T2313Z-070922T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
613 PM CDT FRI SEP 21 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 700 PM CDT

* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH...ROUGHLY ALONG A LINE EXTENDING FROM BOSCOBEL TO
  GUTTENBERG...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LANCASTER AROUND 630 PM...
  PLATTEVILLE AROUND 655 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4254 9044 4273 9101 4298 9113 4300 9103
      4307 9091 4307 9089 4308 9084 4318 9066
      4320 9043
TIME...MOT...LOC 2313Z 283DEG 33KT 4313 9062 4280 9101

$$

THOMPSON
4 follow-up statements
000 
WWUS53 KARX 212322
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
622 PM CDT FRI SEP 21 2007

WIC043-220000-
/O.CON.KARX.SV.W.0147.000000T0000Z-070922T0000Z/
GRANT WI-
622 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR GRANT COUNTY...

AT 615 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED WIND GUSTS OF 50 
MPH IN PATCH GROVE. IN ADDITION...WIND GUSTS OF 54 MPH WERE REPORTED 
BY LAW ENFORCEMENT OFFICIALS IN MOUNT HOPE AT 619 PM CDT.

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A
LINE EXTENDING FROM MUSCODA TO BLOOMINGTON TO CASSVILLE...MOVING EAST
AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LANCASTER AROUND 630 PM...
  PLATTEVILLE AND DICKEYVILLE AROUND 655 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4254 9044 4273 9101 4298 9113 4300 9103
      4307 9091 4307 9089 4308 9084 4318 9066
      4320 9043
TIME...MOT...LOC 2321Z 283DEG 33KT 4314 9049 4294 9078
          4274 9095

$$

THOMPSON
000 
WWUS53 KARX 212338
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
637 PM CDT FRI SEP 21 2007

WIC043-220000-
/O.CON.KARX.SV.W.0147.000000T0000Z-070922T0000Z/
GRANT WI-
637 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR GRANT COUNTY...

AT 635 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED WIND GUSTS OF 55 
MPH 3 MILES NORTH OF FENNIMORE.

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...ROUGHLY ALONG A LINE EXTENDING FROM
HIGHLAND TO FENNIMORE TO BALLTOWN...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PLATTEVILLE AND DICKEYVILLE AROUND 650 PM...
  PLATTEVILLE AROUND 655 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4254 9044 4272 9097 4274 9100 4299 9087
      4312 9075 4318 9066 4320 9043
TIME...MOT...LOC 2337Z 283DEG 33KT 4305 9036 4291 9058
          4267 9074

$$

THOMPSON
000 
WWUS53 KARX 212350
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
650 PM CDT FRI SEP 21 2007

WIC043-220000-
/O.CON.KARX.SV.W.0147.000000T0000Z-070922T0000Z/
GRANT WI-
650 PM CDT FRI SEP 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR GRANT COUNTY...

AT 631 PM CDT...WIND GUSTS OF 45 MPH WERE REPORTED BY A SCHOOL NET 
SITE IN FENNIMORE. IN ADDITION...LAW ENFORCEMENT OFFICIALS REPORTED 
WIND GUSTS OF 35 MPH IN POTOSI AT 647 PM CDT.

AT 646 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING 55 TO 60 MPH WINDS...ROUGHLY ALONG A LINE EXTENDING 
FROM HIGHLAND TO DICKEYVILLE...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PLATTEVILLE AND DICKEYVILLE AROUND 655 PM...

LAT...LON 4254 9044 4273 9101 4298 9113 4300 9103
      4307 9091 4307 9089 4308 9084 4318 9066
      4320 9043
TIME...MOT...LOC 2348Z 283DEG 33KT 4295 9039 4264 9066

$$
000 
WWUS53 KARX 212355
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT FRI SEP 21 2007

WIC043-220004-
/O.EXP.KARX.SV.W.0147.000000T0000Z-070922T0000Z/
GRANT WI-
655 PM CDT FRI SEP 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY EXPIRES AT 700 PM
CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4254 9044 4273 9101 4298 9113 4300 9103
      4307 9091 4307 9089 4308 9084 4318 9066
      4320 9043
TIME...MOT...LOC 2354Z 283DEG 33KT 4294 9032 4263 9059

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:24 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Sep 21, 2:24 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CDT FRI SEP 21 2007

.SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT

SEVERE WEATHER THREAT THIS AFTERNOON AND EARLY EVENING ARE THE
MAIN CONCERN FOR THIS PART OF THE FORECAST.

AT 2 PM...A 995 MB SURFACE LOW WAS CONTINUING TO DEEPEN ACROSS
NORTH CENTRAL MINNESOTA. IMPRESSIVE HEIGHT FALLS /3 TO 5 MB/ ARE
SHOWING UP ACROSS WESTERN UPPER MICHIGAN AND WESTERN LAKE SUPERIOR.
AS A RESULT...I WOULD EXPECT THIS LOW TO CONTINUE TO MOVE NORTHEAST
AND DEEPEN. THE SEPTEMBER 21ST MODELS ARE IN GOOD AGREEMENT THAT
THIS LOW PRESSURE AREA WILL FALL TO AROUND 990 MB NORTH OF LAKE
SUPERIOR BY 00Z SATURDAY. A COLD FRONT EXTENDS FROM THIS LOW FROM
DULUTH MINNESOTA SOUTHWEST TO BEATRICE NEBRASKA. AHEAD OF THIS
FRONT...PARTLY SUNNY SKIES HAS ALLOWED TEMPERATURES TO CLIMB INTO
THE 80S. THE COMBINATION OF THESE TEMPERATURES AND DEW POINTS IN
THE MID 60S ARE PRODUCING BETWEEN 1500 TO 2000 J/KG. WARM AIR
ALOFT IS CURRENTLY PREVENTING THIS INSTABILITY FROM BEING
RELEASED. A 17Z SOUNDING MPX SHOWED AN IMPRESSIVE 16C AROUND
770 MB. TAMDAR SOUNDINGS DURING THE PAST HOUR ARE SHOWING THAT
THIS CAP IS SLOWLY WEAKENING AND IT SHOULD CONTINUE THIS PROGRESS AS
A VIGOROUS SHORT WAVE TROUGH MOVES EAST THROUGH THE REGION THIS
AFTERNOON. THE MAIN QUESTION IS WHERE THE LINE OF THUNDERSTORMS
WILL DEVELOP. KARX RADAR IS SHOWING AN ACCAS FIELD ALONG AND AHEAD
OF THIS FRONT. WE ARE CURRENTLY THINKING THAT A SCATTERED TO
BROKEN LINE OF CONVECTION WILL BEGIN TO DEVELOP ACROSS SOUTHEAST
MINNESOTA AND NORTHEAST IOWA BETWEEN 3 PM AND 4 PM FROM ROCHESTER
MINNESOTA TO WATERLOO IOWA...AND THEN THE LINE WILL QUICKLY FILL IN
AS IT MOVES EAST INTO WISCONSIN. WITH EFFECTIVE SHEAR BETWEEN
40 AND 45 KNOTS...THERE IS MORE THAN ENOUGH SHEAR FOR SOME DISCRETE
SUPERCELLS TO DEVELOP ALONG THE LINE. WITH STRONG WINDS ALOFT
HELPING TO CREATE LONG HODOGRAPHS...WE EXPECT THAT THE MAIN SEVERE
WEATHER THREAT IS GOING TO BE DAMAGING WINDS ASSOCIATED WITH THE
SQUALL LINE. HOWEVER THERE WILL ALSO BE THE POTENTIAL OF LARGE
HAIL AND MAYBE A TORNADO IF A LINE ECHO WAVE PATTERN DEVELOPS
ALONG THE FRONT.

BEHIND THIS COLD FRONT...MSAS IS SHOWING PRESSURE RISES UP TO 6 MB
ACROSS SOUTHWEST MINNESOTA AND THIS ALLOWING TO BRING STRONGER
WINDS ALOFT DOWN TO THE SURFACE. THESE STRONGER WINDS SHOULD QUICKLY
DIMINISH AS THE COLD FRONT MOVES AWAY FROM THE AREA LATE THIS
EVENING AND OVERNIGHT.

HIGH PRESSURE WILL BE LOCATED ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY ON SATURDAY AND THEN MOVE EAST OF THE AREA ON SATURDAY
NIGHT AND SUNDAY. WITH LIGHT WINDS AND POSSIBLY AN INVERSION
AROUND 975 MB ON SATURDAY...THERE IS SOME QUESTION ON HOW
TEMPERATURES WILL RESPOND. FOR THE TIME BEING...I JUST WENT JUST
BELOW GFS MOS TEMPERATURE GUIDANCE. HOWEVER IF WE ARE ABLE TO SEE
ANY MIXING AT ALL...TEMPERATURES WILL HAVE THE POTENTIAL OF
CLIMBING INTO THE MID AND UPPER 70S.

ON SUNDAY NIGHT...THE MODELS ARE STILL HINTING THAT WE MAY SEE
ENOUGH ELEVATED INSTABILITY AND MOISTURE RETURN ON THE BACK SIDE
OF THE HIGH FOR THE DEVELOPMENT OF A FEW SHOWERS AND THUNDERSTORMS.

.LONG TERM...MONDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE EAST THROUGH THE UPPER MISSISSIPPI RIVER
VALLEY ON MONDAY AFTERNOON AND EVENING. ADDITIONAL LIFT WILL
PROVIDED BY THE STRONG DIVERGENCE ALOFT ASSOCIATED WITH THE RIGHT
ENTRANCE REGION OF A 100 KNOT 250 MB JET. AT THIS TIME...IT LOOKS
LIKE THE AREA WILL SEE MOST UNSTABLE CAPES IN THE 1000 TO
2000 J/KG RANGE /THIS HIGHLY DEPENDENT UPON THE AMOUNT OF SUNSHINE
THAT WE SEE/ AND THE 0-6 KM SHEAR WILL BE GREATER THAN 45 KNOTS
ACROSS THE FORECAST AREA. AS A RESULT...I AM THINKING THERE MAY BE
A THREAT OF SEVERE WEATHER WITH THIS SYSTEM. HOWEVER DEPENDING ON
WHAT SUBTROPICAL DEPRESSION TEN DOES IN THE GULF OF MEXICO THIS
WEEKEND...THERE WILL BE A POTENTIAL THAT THIS FRONT MAY SLOW UP A
BIT...SO VERY UNSURE OF TIMING RIGHT NOW.

AFTER THIS FRONT MOVES THROUGH THE REGION...THE NEXT CHANCE OF
PRECIPITATION LOOKS TO BE ON FRIDAY AND FRIDAY NIGHT AS YET
ANOTHER COLD FRONT MOVES THROUGH THE REGION.

&&

.AVIATION...THIS AFTERNOON AND EVENING

A COLD FRONT WILL MOVE THROUGH THE TAF SITES LATER THIS AFTERNOON.
SOUTH WINDS WILL GUST AHEAD OF THE FRONT WITH NORTHWEST WINDS BEHIND
THE FRONT. BY 21-22Z TSRA DEVELOPMENT IS EXPECTED ALONG THE N-S
FRONT IN CENTRAL MN AND THIS WILL IMPACT THE AIR SPACE AROUND THE
TAFS AS IT MOVES EAST. HAVE NARROWED THE IMPACT WINDOW TO A 2 HOUR
TEMPO WINDOW HOWEVER TSRA IMPACT WILL BE LESS THAN ONE HOUR AT THE
AIRFIELDS. POTENTIAL EXISTS FOR DAMAGING WINDS FROM THE WEST SHOULD
A MATURE SQUALL LINE ORGANIZE ITSELF. THIS IS EXPECTED TO BE A
GREATER THREAT AT KLSE THAN KRST. HAVE NOT INCLUDED IT IN THE TAFS
BUT WILL MONITOR AND ADD IT SHOULD THE TSRA LINE WARRANT. VFR WILL
BE MOVE IN RAPIDLY BEHIND THE FRONT.

ARTCC ROUTING WILL BE IMPACTED BY THIS NEARLY CONTINUOUS LINE OF
TSRA...ESPECIALLY IN THE EVENING HOURS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

AVIATION - DAB
SHORT AND LONG TERM - BOYNE
Hazardous weather outlook, Sep 21, 5:30 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT FRI SEP 21 2007

IAZ011-029-030-WIZ042>044-053>055-061-221100-
ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-JUNEAU-MONROE-
RICHLAND-VERNON-
530 PM CDT FRI SEP 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS...SOME WITH DAMAGING WINDS...
WILL CONTINUE TO SHIFT EAST. FAVORABLE INSTABILITY AND WIND PROFILES
WILL SUPPORT THE POTENTIAL FOR MANY OF THESE STORMS TO PRODUCE WIND
DAMAGE...WITH LARGE HAIL A SECONDARY THREAT.

THE STORMS SHOULD AFFECT A GIVEN LOCATION FOR ABOUT 1 HOUR. UPDATED
TIMING APPROXIMATIONS...
IN EXTREME NORTHEAST IOWA...THROUGH 630 PM...
IN CENTRAL AND SOUTHWEST WISCONSIN...THROUGH 7 PM...

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

ANOTHER COLD FRONT WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO THE
UPPER MISSISSIPPI RIVER VALLEY ON MONDAY...TRIGGERING SHOWERS AND
THUNDERSTORMS FOR MONDAY AND MONDAY NIGHT. WHILE ITS TOO EARLY TO
ASCERTAIN THE SEVERE WEATHER THREAT WITH THE FRONT AT THIS TIME...
IT DOES APPEAR THAT THERE WILL BE SUFFICIENT INSTABILITY...AND
FAVORABLE WIND PROFILES...WHERE SEVERE WEATHER COULD BECOME A
CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING. LOCAL
SPOTTERS CAN MONITOR RADAR FOR DEVELOPMENT OF THE THUNDERSTORMS TO
THEIR WEST AND POSSIBLY PROVIDE BETTER DEPLOYMENT TIMING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041-
221100-
BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-
LA CROSSE-MITCHELL-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-
WINNESHIEK-WINONA-
530 PM CDT FRI SEP 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...NORTH-CENTRAL WISCONSIN...AND WEST
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

ANOTHER COLD FRONT WILL MOVE OUT OF THE NORTHERN PLAINS AND INTO THE
UPPER MISSISSIPPI RIVER VALLEY ON MONDAY...TRIGGERING SHOWERS AND
THUNDERSTORMS FOR MONDAY AND MONDAY NIGHT. WHILE ITS TOO EARLY TO
ASCERTAIN THE SEVERE WEATHER THREAT WITH THE FRONT AT THIS TIME...
IT DOES APPEAR THAT THERE WILL BE SUFFICIENT INSTABILITY...AND
FAVORABLE WIND PROFILES...WHERE SEVERE WEATHER COULD BECOME A
CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BAUMGARDT

In the hours before

Local storm report, Sep 21, 5:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 PM CDT FRI SEP 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     7 SE VIOLA              43.44N 90.57W
09/21/2007  M40.00 MPH       RICHLAND           WI   TRAINED SPOTTER

&&

04
Local storm report, Sep 21, 5:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
548 PM CDT FRI SEP 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             4 NE FOUNTAIN CITY      44.16N 91.64W
09/21/2007  E1.00 INCH       BUFFALO            WI   TRAINED SPOTTER

0340 PM     TSTM WND GST     2 SE BRATSBERG          43.71N 91.74W
09/21/2007  E60.00 MPH       FILLMORE           MN   PUBLIC

0350 PM     TSTM WND DMG     2 NE HOUSTON            43.78N 91.54W
09/21/2007                   HOUSTON            MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0350 PM     HAIL             CANTON                  43.53N 91.93W
09/21/2007  E0.88 INCH       FILLMORE           MN   CO-OP OBSERVER

            ALSO STRONG WINDS.

0405 PM     TSTM WND GST     1 NW LA CRESCENT        43.84N 91.32W
09/21/2007  E50.00 MPH       HOUSTON            MN   PUBLIC

            SEVERAL WOODEN PALLETS BLOWN OVER.

0409 PM     TSTM WND DMG     LA CROSSE               43.83N 91.23W
09/21/2007                   LA CROSSE          WI   BROADCAST MEDIA

            POWER LINES BLOWN DOWN IN THE CITY.

0411 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
09/21/2007  M56.00 MPH       LA CROSSE          WI   ASOS

0411 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
09/21/2007  M58.00 MPH       LA CROSSE          WI   NWS EMPLOYEE

            GUST OCCURRED AT THE NWS OFFICE.

0415 PM     TSTM WND DMG     LA CROSSE               43.83N 91.23W
09/21/2007                   LA CROSSE          WI   PUBLIC

            SEVERAL TREES DOWN ON EASTOOD DRIVE.

0415 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
09/21/2007  E0.00 MPH        LA CROSSE          WI   PUBLIC

            SEVERAL TREES DOWN ON EASTWOOD DRIVE.

0415 PM     TSTM WND DMG     1 NE LOYAL              44.75N 90.48W
09/21/2007                   CLARK              WI   LAW ENFORCEMENT

            TREE DOWN.

0415 PM     TSTM WND DMG     2 NW NEILLSVILLE        44.58N 90.62W
09/21/2007                   CLARK              WI   LAW ENFORCEMENT

            TREE DOWN.

0420 PM     TSTM WND GST     WEST SALEM              43.90N 91.08W
09/21/2007  E60.00 MPH       LA CROSSE          WI   TRAINED SPOTTER

0435 PM     TSTM WND GST     2 W SPARTA              43.94N 90.85W
09/21/2007  E60.00 MPH       MONROE             WI   TRAINED SPOTTER

0445 PM     TSTM WND DMG     2 W ROCKLAND            43.91N 90.96W
09/21/2007                   LA CROSSE          WI   PUBLIC

            LARGE TREE DOWN OVER ROAD

0450 PM     TSTM WND GST     COON VALLEY             43.70N 91.01W
09/21/2007  E60.00 MPH       VERNON             WI   EMERGENCY MNGR

            PEA SIZE HAIL

0502 PM     HAIL             3 ENE WESTBY            43.67N 90.80W
09/21/2007  E0.75 INCH       VERNON             WI   CO-OP OBSERVER

0505 PM     TSTM WND DMG     WESTBY                  43.65N 90.86W
09/21/2007                   VERNON             WI   EMERGENCY MNGR

            TREES AND POWERS LINE DOWN.

0520 PM     TSTM WND GST     4 E WILTON              43.81N 90.45W
09/21/2007  E60.00 MPH       MONROE             WI   TRAINED SPOTTER

0525 PM     TSTM WND GST     LYNXVILLE               43.25N 91.05W
09/21/2007  M37.00 MPH       CRAWFORD           WI   CO-OP OBSERVER

            PEA SIZED HAIL AT LOCK AND DAM 9.

0525 PM     TSTM WND GST     NEW LISBON              43.88N 90.16W
09/21/2007  E60.00 MPH       JUNEAU             WI   TRAINED SPOTTER

            VERY HEAVY RAIN AND PEA SIZED HAIL.

0541 PM     TSTM WND GST     7 SE VIOLA              43.44N 90.57W
09/21/2007  M40.00 MPH       RICHLAND           WI   TRAINED SPOTTER

&&

04
Local storm report, Sep 21, 5:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT FRI SEP 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     ARKDALE                 44.03N 89.88W
09/21/2007                   ADAMS              WI   TRAINED SPOTTER

            LARGE BRANCHES DOWN.

&&

04
Local storm report, Sep 21, 5:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 PM CDT FRI SEP 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     2 W ELMA                43.25N  92.48W
09/21/2007                   HOWARD             IA   EMERGENCY MNGR

            2 SILOS DAMAGED...A GRAIN BIN CAVED IN...AND LOST ONE
            END OF A MACHINE SHED

&&

JLB
Local storm report, Sep 21, 6:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
611 PM CDT FRI SEP 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     FAIRVIEW                43.36N 90.95W
09/21/2007                   CRAWFORD           WI   LAW ENFORCEMENT

            TREES DOWN.

0525 PM     TSTM WND DMG     2 S LYNXVILLE           43.22N 91.05W
09/21/2007                   CRAWFORD           WI   LAW ENFORCEMENT

            TREES DOWN.

0552 PM     TSTM WND DMG     PRAIRIE DU CHIEN        43.04N 91.14W
09/21/2007                   CRAWFORD           WI   LAW ENFORCEMENT

            TREES DOWN.

&&

04
Local storm report, Sep 21, 6:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT FRI SEP 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     BAGLEY                  42.90N 91.10W
09/21/2007  E50 MPH          GRANT              WI   LAW ENFORCEMENT

&&

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 3:57 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Trempealeau, Vernon78 min
Sep 21, 4:04 PM CDTSevere Thunderstorm WarningARXClark26 min
Sep 21, 4:59 PM CDTSevere Thunderstorm WarningARXRichland, Vernon46 min
Sep 21, 5:06 PM CDTSevere Thunderstorm WarningARXAdams, Juneau39 min
Sep 21, 5:16 PM CDTSevere Thunderstorm WarningARXMonroe29 min
Sep 21, 5:31 PM CDTSevere Thunderstorm WarningARXCrawford29 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.